Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

What are the probability of having heart burn, libido reduction and high blood sugar after taking crestor 5mg?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
I am taking crestor 5mg every other day. I want to know the probability/frequency the following side effects were seen given my dosage or close to it.
Heart Burn
Libido Reduction
High Blood Sugar
Posted Tue, 21 Aug 2012 in Medicines and Side Effects
Answered by Dr. Aparna Kohli 6 hours later
Thanks for writing in.
Crestor has rosuvastatin and abdominal pain ( which could be due to heart burn) has been reported in about 2% of the patients receiving this drug. However, this is for patients receiving 40 mg and no data is currently available for the incidence of this side effect in people receiving 5 mg.
The rest of the side effects that you have mentioned are not known side effects of Crestor. There are no scientifically verified reports of this causing high blood sugar, decreased libido, impotence. If you're experiencing these effects, let me know if a fasting blood sugar, post prandial blood sugar and HbA1c level has been done for you. We could be looking at a separate issue here ( probably diabetes).
The reduction in libido and impotence could be due to the diabetes or due to other psychological/vascular causes.
Once I have your reports, I can discuss this further.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor